MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-0050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The strike plate for the t2 alpha broke while hammering the nail.
 
Event or Problem Description
The strike plate for the t2 alpha broke while hammering the nail.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device returned broke on the transition radii of the thread undercut to the stop shoulder of the thread connection.A microscope analysis of the surface of the device shows a brittle area, which proves that the material was subjected to a significant amount of stress, which lead to the breakage without significant plastic deformation.An example of improper stress would be backslapping the device forcefully.Indeed, the device and its threads is not supposed to withstand high forces during backslapping, especially since this introduces bending forces, which can be heightened at the tip of the device due to the long lever arm.The analysis of the surface breakage leads to the conclusion that this event was due to a user related root cause.The analysis of the device resulted in finding that the thread of the strike plate had been damaged by excessive load application.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9387507
Report Number0009610622-2019-00944
Device Sequence Number19461516
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-0050
Device Catalogue Number23510050
Device Lot NumberKP423347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/31/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8031020-11-27-2019-004R
Patient Sequence Number1